I started weaning myself off of Lexapro about two months ago. I went from 20mg to 10mg, then to 5mg and almost three weeks ago I completely stopped. Going from 20 to 10 and 10 to 5 gave me all of the side effects I've read in other peoples comments, the dizziness, tingling in the lips, brain zaps, nausea, intense sweating, etc. Going completely off of the medicine has turned me into a complete mess. Not only do I have the dizziness, zaps, tingling, and intense sweating, but I'm also an angry and paronoid person. My anxiety is at an all time high with the most intense feeling of panic and the most awful feeling of tightness in my chest. I feel like I'm loosing my mind. I'm picking fights with my boyfriend, accusing him of cheating, and am so mean and angry towards him. He assures me he loves me and we'll get through this, but I'm not sure how he can want to stay with me when I'm such a mess. We're supposed to be moving in together very soon but I'm ruining it. I don't know how to surpress these feelings. I'm glad to see I'm not alone, but at the same time, I'm so sad to see that so many people are suffering and nothing has been done by the FDA. I've read that supplements such as Omega 3, Selenium, Calcium and St. John's Wort are helpful. I would love to get some feed back from someone who has been there, done that, has the t-shirt . . . and can answer me when I say do these work? how well? and almost and even bigger question is HOW LONG IS IT GOING TO TAKE TO BE COMPLETELY WITHDRAWN FROM LEXAPRO?? I mean, no jittering, sweating, etc., but more importantly when will I stop being so sad and angry and paranoid? I just want to be me again. I feel little bits of myself coming back, but then it stops and all of the bad feelings return. I can't even remember why I went on this medication in the first place. Please help me.
I too am weaning off Lexapro and it has been about a week. I am having all the same similar side effects. And being a mother of 3, it is not very helpful to me and probably not the best timing being summer vacation , but it has to be done. I have heard that it takes about a month or so to have the drug be completely out of our your system. I am sure it will still be difficult to deal with circumstances due to the fact that we have been on the drug for sometime now. And it could also be a psychological game as well, knowing our body is dependent on the medication and now we have to work at it alone. Well at least we found this forum and hopefully talking to each other and others like ourselves we will be able to deal better and recover faster.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Dec 2009 • 7 answers
Posted 14 Oct 2011 • 5 answers
Posted 24 Jul 2016 • 1 answer
Posted 30 Aug 2016 • 2 answers
Posted 17 Nov 2016 • 4 answers